• Previous Article
    A unique continuation property for a class of parabolic differential inequalities in a bounded domain
  • CPAA Home
  • This Issue
  • Next Article
    Topological Equivalence of nonautonomous difference equations with a family of dichotomies on the half line
February  2021, 20(2): 533-545. doi: 10.3934/cpaa.2020279

Homogenization and singular perturbation in porous media

Departmant of mathematics, University of Zagreb, Bijenička 30, 10000, Zagreb, Croatia

* Corresponding author

Received  April 2020 Revised  September 2020 Published  December 2020

Fund Project: The authors of this work have been supported by the Croatian Science Foundation (grant: 2735 Asymptotic analysis of the boundary value problems in continuum mechanics - AsAn)

We study a Dirichlet problem in periodic porous medium depending on two small parameters, the hydraulic permeability of the porous inclusions $ \delta $ and the period $ \varepsilon $. We study the situation as $ \delta\to 0 \;, \; \varepsilon\to 0 $ and $ \varepsilon \to 0 \;, \; \delta\to 0 $ and prove that the two limits do not commute.

Citation: Eduard Marušić-Paloka, Igor Pažanin. Homogenization and singular perturbation in porous media. Communications on Pure & Applied Analysis, 2021, 20 (2) : 533-545. doi: 10.3934/cpaa.2020279
References:
[1]

G. Allaire, Homogenization and two-scale convergence, SIAM J. Math. Anal., 23 (1992), 1482-1518.  doi: 10.1137/0523084.  Google Scholar

[2]

G. Allaire, Homogenization of the Navier-Stokes equations in open sets perforated with tiny holes. Ⅰ. Abstract framework, a volume distribution of holes, Arch. Ration. Mech. Anal., 113 (1990), 209-259.  doi: 10.1007/BF00375065.  Google Scholar

[3]

T. ArbogastJ. Jr. Douglas and U. Hornung, Derivation of the double porosity model of single phase flow via homogenization theory, SIAM J. Math. Anal., 21 (1990), 823-836.  doi: 10.1137/0521046.  Google Scholar

[4]

J. M. Arrieta and M. Pereira, Homogenization in a thin domain with an oscillatory boundary, J. Math. Pures Appl., 96 (2011), 29-57.  doi: 10.1016/j.matpur.2011.02.003.  Google Scholar

[5]

N. S. Bakhvalov and G. Panasenko, Homogenisation: Averaging Processes in Porous Media Periodic, Springer, 1989. doi: 10.1007/978-94-009-2247-1.  Google Scholar

[6]

F. A. Bornemann, Homogenization in Time of Singularly Perturbed Conservative Mechanical Systems, Springer, 1998. doi: 10.1007/BFb0092091.  Google Scholar

[7]

A. BourgeatE. Marušić-Paloka and A. Mikelić, Effective Fluid Flow in a Porous Medium Containing a Thin Fissure, Asymptotic Analysis, 11 (1995), 241-262.   Google Scholar

[8]

A. BourgeatS. Luckhaus and A. Mikelić, A rigorous result for a double porosity model of immiscible two-phase flows, SIAM J. Math. Anal., 27 (1996), 1520-1543.  doi: 10.1137/S0036141094276457.  Google Scholar

[9]

D. Caillerie, Homogénéisation des équations de la diffusion stationnaire dans les domaines cylindriques aplatis, RAIRO Analyse Numeérique, 15 (1981), 295-319.   Google Scholar

[10]

D. Caillerie, Thin elastic and perodic plates, Math. Methods Appl. Sci., 6 (1984), 159-191. doi: 10.1002/mma.1670060112.  Google Scholar

[11]

G. S. Chechkin, Averaging of boundary value problems with a singular perturbation of the boundary conditions, Mat. Sb., 186 (1993), 191-222.  doi: 10.1070/SM1994v079n01ABEH003608.  Google Scholar

[12]

D. Cioranescu and J. Saint Jean Paulin, Homogenization of Reticulated Structures, Springer, 1999. doi: 10.1007/978-1-4612-2158-6.  Google Scholar

[13]

D. CioranescuP. Donato and R. Zaki, The periodic unfolding method in perforated domains, Portugaliae Mathematica, 63 (2016), 467-496.   Google Scholar

[14]

A. Damlamian and M. Vogelius, Homogenization limits of diffusion equations in thin domains, Mod. Math. An. Num. M2AN, 22 (1988), 53-74.  doi: 10.1051/m2an/1988220100531.  Google Scholar

[15]

A. Damlamian and M. Vogelius, Homogenization limits of the eequations of elasticity in thin domains, SIAM J. Math. Anal., 18 (1987), 435-451.  doi: 10.1137/0518034.  Google Scholar

[16]

T. Fratrović and E. Marušić-Paloka, Nonlinear Brinkman-type law as a critical case in the polymer fluid filtration, Appl. Anal., 95 (2016), 562-583.  doi: 10.1080/00036811.2015.1022155.  Google Scholar

[17]

M. Jurak and Z. Tutek, A one-dimensional model of homogenized rod, Glas. Mat., 24 (1989), 271-290.   Google Scholar

[18]

R. Kohn and M. Vogelius, A new model for thin plates with rapidly varying thickness, Ⅱ a convergence proof, Quart. Appl. Math., 43 (1985), 1-22.  doi: 10.1090/qam/782253.  Google Scholar

[19]

S. Marušić, A note on permeability for a network of thin channels, Glas. Mat., 39 (2004), 339-346.  doi: 10.3336/gm.39.2.16.  Google Scholar

[20]

E. Marušić-Paloka and S. Marušić, Computation of the permeability tensor for the fluid flow through a periodic net of thin channels, Appl. Anal., 64 (1997), 27-37.  doi: 10.1080/00036819708840521.  Google Scholar

[21]

E. Marušić-PalokaI. Pažanin and S. Marušić, Comparison between Darcy and Brinkman laws in a fracture, Appl. Math. Comput., 218 (2012), 7538-7545.  doi: 10.1016/j.amc.2012.01.021.  Google Scholar

[22]

G. A. Nguetseng, A General convergence result for a functional related to the theory of homogenization, SIAM J. Math. Anal., 20 (1989), 608-623.  doi: 10.1137/0520043.  Google Scholar

[23]

E. Sanchez-Palencia, Non-homogeneous Media and Vibration Theory, Springer, 1980.  Google Scholar

[24]

H. Kim and H. Shahgholian, Homogenization of a singular perturbation problem, J. Math. Sci., 243 (2019), 163-176.  doi: 10.1007/s10958-019-04472-x.  Google Scholar

[25]

P. ShiA. Spagnuolo and S. Wright, Reiterated Homogenization and the Double-Porosity Model, Transport Porous Med., 59 (2005), 73-95.  doi: 10.1007/s11242-004-1121-3.  Google Scholar

show all references

References:
[1]

G. Allaire, Homogenization and two-scale convergence, SIAM J. Math. Anal., 23 (1992), 1482-1518.  doi: 10.1137/0523084.  Google Scholar

[2]

G. Allaire, Homogenization of the Navier-Stokes equations in open sets perforated with tiny holes. Ⅰ. Abstract framework, a volume distribution of holes, Arch. Ration. Mech. Anal., 113 (1990), 209-259.  doi: 10.1007/BF00375065.  Google Scholar

[3]

T. ArbogastJ. Jr. Douglas and U. Hornung, Derivation of the double porosity model of single phase flow via homogenization theory, SIAM J. Math. Anal., 21 (1990), 823-836.  doi: 10.1137/0521046.  Google Scholar

[4]

J. M. Arrieta and M. Pereira, Homogenization in a thin domain with an oscillatory boundary, J. Math. Pures Appl., 96 (2011), 29-57.  doi: 10.1016/j.matpur.2011.02.003.  Google Scholar

[5]

N. S. Bakhvalov and G. Panasenko, Homogenisation: Averaging Processes in Porous Media Periodic, Springer, 1989. doi: 10.1007/978-94-009-2247-1.  Google Scholar

[6]

F. A. Bornemann, Homogenization in Time of Singularly Perturbed Conservative Mechanical Systems, Springer, 1998. doi: 10.1007/BFb0092091.  Google Scholar

[7]

A. BourgeatE. Marušić-Paloka and A. Mikelić, Effective Fluid Flow in a Porous Medium Containing a Thin Fissure, Asymptotic Analysis, 11 (1995), 241-262.   Google Scholar

[8]

A. BourgeatS. Luckhaus and A. Mikelić, A rigorous result for a double porosity model of immiscible two-phase flows, SIAM J. Math. Anal., 27 (1996), 1520-1543.  doi: 10.1137/S0036141094276457.  Google Scholar

[9]

D. Caillerie, Homogénéisation des équations de la diffusion stationnaire dans les domaines cylindriques aplatis, RAIRO Analyse Numeérique, 15 (1981), 295-319.   Google Scholar

[10]

D. Caillerie, Thin elastic and perodic plates, Math. Methods Appl. Sci., 6 (1984), 159-191. doi: 10.1002/mma.1670060112.  Google Scholar

[11]

G. S. Chechkin, Averaging of boundary value problems with a singular perturbation of the boundary conditions, Mat. Sb., 186 (1993), 191-222.  doi: 10.1070/SM1994v079n01ABEH003608.  Google Scholar

[12]

D. Cioranescu and J. Saint Jean Paulin, Homogenization of Reticulated Structures, Springer, 1999. doi: 10.1007/978-1-4612-2158-6.  Google Scholar

[13]

D. CioranescuP. Donato and R. Zaki, The periodic unfolding method in perforated domains, Portugaliae Mathematica, 63 (2016), 467-496.   Google Scholar

[14]

A. Damlamian and M. Vogelius, Homogenization limits of diffusion equations in thin domains, Mod. Math. An. Num. M2AN, 22 (1988), 53-74.  doi: 10.1051/m2an/1988220100531.  Google Scholar

[15]

A. Damlamian and M. Vogelius, Homogenization limits of the eequations of elasticity in thin domains, SIAM J. Math. Anal., 18 (1987), 435-451.  doi: 10.1137/0518034.  Google Scholar

[16]

T. Fratrović and E. Marušić-Paloka, Nonlinear Brinkman-type law as a critical case in the polymer fluid filtration, Appl. Anal., 95 (2016), 562-583.  doi: 10.1080/00036811.2015.1022155.  Google Scholar

[17]

M. Jurak and Z. Tutek, A one-dimensional model of homogenized rod, Glas. Mat., 24 (1989), 271-290.   Google Scholar

[18]

R. Kohn and M. Vogelius, A new model for thin plates with rapidly varying thickness, Ⅱ a convergence proof, Quart. Appl. Math., 43 (1985), 1-22.  doi: 10.1090/qam/782253.  Google Scholar

[19]

S. Marušić, A note on permeability for a network of thin channels, Glas. Mat., 39 (2004), 339-346.  doi: 10.3336/gm.39.2.16.  Google Scholar

[20]

E. Marušić-Paloka and S. Marušić, Computation of the permeability tensor for the fluid flow through a periodic net of thin channels, Appl. Anal., 64 (1997), 27-37.  doi: 10.1080/00036819708840521.  Google Scholar

[21]

E. Marušić-PalokaI. Pažanin and S. Marušić, Comparison between Darcy and Brinkman laws in a fracture, Appl. Math. Comput., 218 (2012), 7538-7545.  doi: 10.1016/j.amc.2012.01.021.  Google Scholar

[22]

G. A. Nguetseng, A General convergence result for a functional related to the theory of homogenization, SIAM J. Math. Anal., 20 (1989), 608-623.  doi: 10.1137/0520043.  Google Scholar

[23]

E. Sanchez-Palencia, Non-homogeneous Media and Vibration Theory, Springer, 1980.  Google Scholar

[24]

H. Kim and H. Shahgholian, Homogenization of a singular perturbation problem, J. Math. Sci., 243 (2019), 163-176.  doi: 10.1007/s10958-019-04472-x.  Google Scholar

[25]

P. ShiA. Spagnuolo and S. Wright, Reiterated Homogenization and the Double-Porosity Model, Transport Porous Med., 59 (2005), 73-95.  doi: 10.1007/s11242-004-1121-3.  Google Scholar

[1]

Matthias Erbar, Jan Maas. Gradient flow structures for discrete porous medium equations. Discrete & Continuous Dynamical Systems, 2014, 34 (4) : 1355-1374. doi: 10.3934/dcds.2014.34.1355

[2]

Nicolas Dirr, Hubertus Grillmeier, Günther Grün. On stochastic porous-medium equations with critical-growth conservative multiplicative noise. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2829-2871. doi: 10.3934/dcds.2020388

[3]

Vladimir Georgiev, Sandra Lucente. Focusing nlkg equation with singular potential. Communications on Pure & Applied Analysis, 2018, 17 (4) : 1387-1406. doi: 10.3934/cpaa.2018068

[4]

Umberto Biccari. Internal control for a non-local Schrödinger equation involving the fractional Laplace operator. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021014

[5]

Shuting Chen, Zengji Du, Jiang Liu, Ke Wang. The dynamic properties of a generalized Kawahara equation with Kuramoto-Sivashinsky perturbation. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021098

[6]

Vo Anh Khoa, Thi Kim Thoa Thieu, Ekeoma Rowland Ijioma. On a pore-scale stationary diffusion equation: Scaling effects and correctors for the homogenization limit. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2451-2477. doi: 10.3934/dcdsb.2020190

[7]

Kin Ming Hui, Soojung Kim. Asymptotic large time behavior of singular solutions of the fast diffusion equation. Discrete & Continuous Dynamical Systems, 2017, 37 (11) : 5943-5977. doi: 10.3934/dcds.2017258

[8]

Prasanta Kumar Barik, Ankik Kumar Giri, Rajesh Kumar. Mass-conserving weak solutions to the coagulation and collisional breakage equation with singular rates. Kinetic & Related Models, 2021, 14 (2) : 389-406. doi: 10.3934/krm.2021009

[9]

Horst R. Thieme. Remarks on resolvent positive operators and their perturbation. Discrete & Continuous Dynamical Systems, 1998, 4 (1) : 73-90. doi: 10.3934/dcds.1998.4.73

[10]

Monia Capanna, Jean C. Nakasato, Marcone C. Pereira, Julio D. Rossi. Homogenization for nonlocal problems with smooth kernels. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2777-2808. doi: 10.3934/dcds.2020385

[11]

Alexander Tolstonogov. BV solutions of a convex sweeping process with a composed perturbation. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021012

[12]

Guillaume Bal, Wenjia Jing. Homogenization and corrector theory for linear transport in random media. Discrete & Continuous Dynamical Systems, 2010, 28 (4) : 1311-1343. doi: 10.3934/dcds.2010.28.1311

[13]

Micol Amar, Daniele Andreucci, Claudia Timofte. Homogenization of a modified bidomain model involving imperfect transmission. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021040

[14]

Guillermo Reyes, Juan-Luis Vázquez. Long time behavior for the inhomogeneous PME in a medium with slowly decaying density. Communications on Pure & Applied Analysis, 2009, 8 (2) : 493-508. doi: 10.3934/cpaa.2009.8.493

[15]

Manoel J. Dos Santos, Baowei Feng, Dilberto S. Almeida Júnior, Mauro L. Santos. Global and exponential attractors for a nonlinear porous elastic system with delay term. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2805-2828. doi: 10.3934/dcdsb.2020206

[16]

Marcelo Messias. Periodic perturbation of quadratic systems with two infinite heteroclinic cycles. Discrete & Continuous Dynamical Systems, 2012, 32 (5) : 1881-1899. doi: 10.3934/dcds.2012.32.1881

[17]

Florian Dorsch, Hermann Schulz-Baldes. Random Möbius dynamics on the unit disc and perturbation theory for Lyapunov exponents. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021076

[18]

Joel Fotso Tachago, Giuliano Gargiulo, Hubert Nnang, Elvira Zappale. Multiscale homogenization of integral convex functionals in Orlicz Sobolev setting. Evolution Equations & Control Theory, 2021, 10 (2) : 297-320. doi: 10.3934/eect.2020067

[19]

Arianna Giunti. Convergence rates for the homogenization of the Poisson problem in randomly perforated domains. Networks & Heterogeneous Media, 2021  doi: 10.3934/nhm.2021009

[20]

Elena Bonetti, Pierluigi Colli, Gianni Gilardi. Singular limit of an integrodifferential system related to the entropy balance. Discrete & Continuous Dynamical Systems - B, 2014, 19 (7) : 1935-1953. doi: 10.3934/dcdsb.2014.19.1935

2019 Impact Factor: 1.105

Metrics

  • PDF downloads (85)
  • HTML views (136)
  • Cited by (0)

Other articles
by authors

[Back to Top]